Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2012, 2:39 PM EDT for Licking County, Ohio. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2012, 2:39 PM EDT (18:39 UTC)
- Expired
- May 28, 2012, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Licking County, OH
The radar
The Cincinnati radar (KILN), 151 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 2:46 PM EDT | HAIL 0.75 | 6 E Newark, OH | |
| May 28, 2:48 PM EDT | HAIL 0.75 | 2 Wsw Hanover, OH | |
| May 28, 2:55 PM EDT | HAIL 1 | Hanover, OH | DIME TO QUARTER SIZE HAIL FROM MARNE TO HANOVER. TIME ESTIMATED. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS51 KILN 281839
SVRILN
OHC089-281915-
/O.NEW.KILN.SV.W.0108.120528T1839Z-120528T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LICKING COUNTY IN CENTRAL OHIO...
* UNTIL 315 PM EDT.
* AT 236 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR HANOVER...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HANOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4000 8219 3995 8233 4009 8242 4011 8243
4017 8219 4017 8218
TIME...MOT...LOC 1839Z 240DEG 11KT 4006 8229
$$2 follow-up statements
390
WWUS51 KILN 281849
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 PM EDT MON MAY 28 2012
OHC089-281915-
/O.CON.KILN.SV.W.0108.000000T0000Z-120528T1915Z/
LICKING OH-
249 PM EDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN LICKING COUNTY...
AT 248 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR HANOVER...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LICKING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4000 8219 3995 8233 4009 8242 4011 8243
4017 8219 4017 8218
TIME...MOT...LOC 1849Z 240DEG 11KT 4008 8226
$$054
WWUS51 KILN 281912
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT MON MAY 28 2012
OHC089-281922-
/O.EXP.KILN.SV.W.0108.000000T0000Z-120528T1915Z/
LICKING OH-
312 PM EDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LICKING COUNTY WILL
EXPIRE AT 315 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HALF INCH HAIL ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4000 8219 3995 8233 4009 8242 4011 8243
4017 8219 4017 8218
TIME...MOT...LOC 1912Z 240DEG 11KT 4012 8218
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:49 PM EDT, 50 minutes earlier.
Area forecast discussion, May 28, 1:49 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT MON MAY 28 2012 .SYNOPSIS... THE RIDGE OF HIGH PRESSURE THAT HAS BEEN OVER THE REGION THE PAST COUPLE OF DAYS WILL BEGIN TO BREAK DOWN TODAY ALLOWING A SLIGHT CHANCE OF THUNDERSTORMS TO RETURN. THUNDERSTORMS WILL BE LIKELY ON TUESDAY AS A COLD FRONT CROSSES THE REGION. DRY AND COOLER WEATHER WILL ACCOMPANY HIGH PRESSURE ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODELS ARE IN AGREEMENT THAT THE H5 RIDGE THAT HAS BEEN OVER THE REGION OVER THE WEEKEND WILL BEGIN TO BREAK DOWN. H8 TEMPERATURE TEMPS LOOK TO BE ON PAR WITH YESTERDAYS VALUES. WITHOUT ANY REAL FOCUS FOR PCPN...ONLY A POP UP SHRA/TSRA DURING THE PEAK HEATING OF THE DAY IS FORECAST...SO HAVE KEPT THE 20 POPS. HIGH TEMPERATURES SHOULD BE SIMILAR TO YESTERDAYS...MAINLY LOWER 90S...BUT A FEW MID 90S COULD OCCUR ACRS WEST CENTRAL OHIO AND CENTRAL OHIO WHERE THICKNESSES WILL BE THE HIGHEST. HEAT INDEX VALUES WILL RANGE FROM THE MID TO UPPER 90S. THIS SHOULD BE THE THIRD AND FINAL DAY WITH TEMPERATURES OVER 90 FOR THIS STRETCH. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... ANY LINGERING DIURNAL CONVECTION SHOULD DIE OFF QUICKLY AFTER SUNSET THIS EVENING. CDFNT THEN SWINGS UP THE OH VALLEY LATE TONIGHT. EXPECT SCT CONVECTION TO MOVE INTO THE WRN AREAS BY THE END OF TONIGHT. MODELS ARE CONSISTENT IN SWINGING THE FNT ACROSS THE FA ON TUESDAY. UPPER SUPPORT AND LIFT WITH THE FRONT IS WEAK TO MODERATE...SO NOT CONFIDENT ENOUGH TO RAISE THE POPS ABOVE LIKELY ATTM. PCPN SHOULD HAVE PUSHED E BY 00Z WED AS HIGH PRESSURE BUILDS IN TUESDAY NIGHT. THE HIGH WILL CONTINUE TO BUILD IN FOR WEDNESDAY. MUCH COOLER AIR ALOFT SHOULD KICK THE LAPSE RATES OVER ALLOWING CU TO DEVELOP...SO WENT PARTLY CLOUDY. HIGHS ON TUESDAY WILL BE LIMITED TO THE 80S DUE TO THE PRECIPITATION AND CLOUD COVER. LEANED TOWARDS THE COOLER GFS MOS NUMBERS. TEMPERATURES WILL COOLER INTO THE UPPER 50S TO AROUND 60 TUESDAY NIGHT. RAN A BLEND OF PREV AND THE NAM MOS GUIDANCE FOR HIGHS ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... SURFACE WAVE OF LOW PRESSURE TO DEVELOP AHEAD OF DIGGING MID LEVEL TROF. WILL SPREAD CHC POPS OF SHOWERS/THUNDERSTORMS IN FROM THE SW THURSDAY INTO THURSDAY NIGHT. WILL CONTINUE LOW POPS FOR SHOWERS FRIDAY WITH THE UPPER LEVEL TROF SWINGING THRU THE GREAT LAKES. GFS SOLN CONTINUES TO SHOW CLOSED UPR LOW OVER OHIO NEXT WEEKEND WHILE THE ECMWF IS FURTHER NORTH AND BIT MORE PROGRESSIVE. HAVE FOLLOWED MORE PROGRESSIVE SOLN WITH SFC HI PRES BUILDING IN AS FLOW BECOMES NWRLY. WITH LOWER HEIGHTS AND CAA EXPECT TEMPS TO BE CLOSE TO 10 DEGREES BELOW NORMAL FRIDAY WITH A MODERATION CLOSER TO NORMAL BY SATURDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... UPPER LEVEL RIDGE TO THE SE WILL CONTINUE TO BREAK DOWN AND MOVE EAST THROUGH THE REMAINDER OF THE AFTERNOON. THE AIRMASS IS A LITTLE MORE UNSTABLE AND LESS CAPPED THIS AFTERNOON. ALSO...SATELLITE AND SURFACE ANALYSIS ARE DEPICTING SOME SUBTLE CONVERGENT BOUNDARIES...ONE EAST OF KCMH/KLCK AND ONE WEST OF KDAY. WILL LEAVE TSRA OUT OF THE TAFS AS PROBABILITY WILL BE ISOLATED BUT WILL MONITOR SHOULD ONE DEVELOP AND OR MOVE TOWARD A TAF SITE. THIS CONVECTION SHOULD DIE OUT THIS EVENING AS FORCING WEAKENS WITH THIS BOUNDARIES. FOR LATER TONIGHT INTO TUESDAY...A COLD FRONT WILL PUSH SE ACROSS THE GREAT LAKES AND OHIO VALLEY. WE SHOULD SEE A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF THE FRONT. HAVE PLACED SOME MVFR VSBYS/VFR CIGS WITH SHOWERS AND MADE A MENTION OF VCTS. SOME LOCAL IFR VSBYS/MVFR CIGS ARE ALWAYS POSSIBLE WHERE THUNDERSTORMS OCCUR. PCPN SHOULD END AFTER FRONTAL PASSAGE. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...HICKMAN/SITES SHORT TERM...SITES LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, May 28, 12:16 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1216 PM EDT MON MAY 28 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1216 PM EDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE WARM AIR MASS WILL AFFECT THE REGION AGAIN TODAY. HIGHS WILL CLIMB INTO THE LOWER TO MID 90S...AND WILL COMBINE WITH HUMIDITY TO CREATE HEAT INDICES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 12:14 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1214 PM EDT MON MAY 28 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-282200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1214 PM EDT MON MAY 28 2012 ...ANOTHER UNSEASONABLY WARM DAY FOR MEMORIAL DAY... AS THE CENTER OF HIGH PRESSURE SLIPS EAST TODAY...IT WILL STILL BRING ANOTHER HOT DAY TO THE REGION. HIGHS WILL BE IN THE LOWER TO MID 90S WITH HEAT INDICES IN THE MID TO UPPER 90S. ANYONE PLANNING TO BE OUTDOORS SHOULD TAKE EXTRA CARE TO STAY HYDRATED AND AVOID SUNBURN. THOSE WORKING OUTDOORS SHOULD TAKE FREQUENT RESTS IN SHADED AREAS. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.
Special weather statement, May 28, 2:20 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 PM EDT MON MAY 28 2012
OHZ056-281845-
LICKING OH-
220 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY
THROUGH 245 PM EDT...
AT 216 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FALLSBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LICKING COUNTY...INCLUDING FALLSBURG.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4006 8227 4019 8243 4025 8237 4024 8219
4024 8218 4011 8218Special weather statement, May 28, 2:33 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
233 PM EDT MON MAY 28 2012
OHZ056-281900-
LICKING OH-
233 PM EDT MON MAY 28 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
THROUGH 300 PM EDT...
AT 232 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HANOVER.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3998 8219 3992 8238 4007 8248 4014 8219
4013 8218The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:20 PM EDT | Special Weather Statement | ILN | Licking | 25 min |
| May 28, 2:33 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| May 28, 3:13 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
| May 28, 3:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 28, 3:35 PM EDT | Flash Flood Warning | ILN | Licking | 3 hr |
| May 28, 4:09 PM EDT | Special Weather Statement | ILN | Licking | 21 min |
| May 28, 5:18 PM EDT | Special Weather Statement | ILN | Madison | 27 min |
| May 28, 5:31 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| May 28, 6:02 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.